MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, following intraocular lens (iol) implant procedure, a scratch was noted on the iol.The surgery was completed after replacing the iol with another one.Additional information was received by the same reporter that, there was no potential health impact to the patient.The surgery was completed without any problem.Postoperatively, the patient had no problems.Visual acuity is expected to improve as the corneal edema decreases.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Complaint history and product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and stated that, there was no inflammation and problem after the surgery, and va was increased to 1.2.During the implant, the surgeon did not realize the problem of iol right after inserting iol into the eye, and the surgeon found the crack in the optical part during initial procedure of the alignment of the toric, and he also felt the fixation of the alignment was different from usual.Therefore, iol was exchanged to another one.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported damage was observed.Additional observations were as follows: iol returned in (b)(4) pieces adhered to gauze tape in non-company peel pouch.Solution is dried on both surfaces of the optic and haptics.One haptic is broken/torn and is returned, the other haptic is scratched/marked-rejectable.The optic is torn/split-cut dividing in two(2) and scratched/marked-rejectable with adhered fibers.We are unable to determine the root cause for the reported complaint "scratched iol".The returned iol shows evidence of possible handling by the customer due to the presence of solution dried on both surfaces of the optic and haptics.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13534745
Report Number9612169-2022-00069
Device Sequence Number4227834
Product Code MJP
UDI-Device Identifier00380652409711
UDI-Public00380652409711
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberCNW0T3
Device Lot Number21283821
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer02/18/2022
04/21/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/14/2022
05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR; PROVISC
Outcome Attributed to Adverse Event Other;
Patient SexUnknown